Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 26, 2021, 5:55 PM EDT for Tipton County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2021, 5:55 PM EDT (21:55 UTC)
- Expired
- Aug 26, 2021, 6:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Indianapolis, IN
- Hail
- 0.00 in
- Wind
- 50
County Tipton County, IN
The radar
The Indianapolis radar (KIND), 64 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 807 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
390
WWUS83 KIND 262155
SPSIND
Special Weather Statement
National Weather Service Indianapolis IN
555 PM EDT Thu Aug 26 2021
INZ038-039-262230-
Tipton IN-Hamilton IN-
555 PM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of north central
Hamilton and southern Tipton Counties through 630 PM EDT...
At 555 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tipton, or 17 miles south of Kokomo. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tipton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4025 8586 4014 8601 4023 8619 4034 8609
TIME...MOT...LOC 2155Z 216DEG 3KT 4023 8606
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
50What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 26, 2:34 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, Aug 26, 2:34 PM EDT, 3 hours 21 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 234 PM EDT Thu Aug 26 2021 .Short Term...(This evening through Friday night) Issued at 234 PM EDT Thu Aug 26 2021 Synoptically, the pattern remains similar with a surface high to the southeast and a weak shortwave over NE IL. Out ahead of the weak wave scattered convection in initiating leading to some precipitation in far NW central Indiana and general cloud cover over the northern one third of the region. Signals indicate convection will continue to initiate out ahead of the wave as it slowly moves eastward. Although diurnally influenced, this area of convection should be able to sustain itself longer into the night given some synoptic based forcing. Still, sundown should limit the convective potential overnight. Also of note is a developing line of convection, with the western edge currently in far SE portions of central Indiana. This should continue to develop westward creating chances of showers and thunderstorms through the evening for this region. Surface temperatures are varied across the region depending on where clearing occurred later this morning. Within areas of cloud cover, temperatures are currently in the upper 70s to low 80s. Elsewhere, surface temperatures are in the upper 80s, with the expectation of most places under clear skies being able to reach the low 90s later this afternoon. Low 90 temperatures with dew points in the low to mid 70s will result in near to above 100 heat index values, promoting the heat advisory for this afternoon and evening. Marginal conditions for severe wind gusts are still present over most of central Indiana, given MLCAPE values above 2000 J/kg and a dry layer near 600mb. Overall shear is rather limited however, so any severe thunderstorm should remain brief and isolated. Tomorrow, conditions are expected to remain similar as the overall synoptic patter remain the same. Broad, weak southerly flow will continue to maintain the hot, humid conditions across central Indiana, with highs in the low 90s once again. Surface based instability will also be present again with diurnal convection along mesoscale disturbances expected. This will also play a role in afternoon temperatures. Convective allowing models are widely spread in solutions at this time, leading to large uncertainty in where convection will occur, thus chance PoPs and widespread highs in the low 90s. As the tomorrow nears, and better observations are present, a more defined area of precipitation chances and temperature differences should be present. && .Long Term...(Saturday through Thursday) Issued at 234 PM EDT Thu Aug 26 2021 Diurnally driven convection will continue into the weekend as a weak upper level ridge begins to gradually break down. The jet stream remains well north of the forecast area and will be the primary driver for precipitation across the Great Lakes region. Much like today and yesterday, outflow boundaries and decaying thunderstorm complexes may reach into the northern counties, but otherwise expect precipitation to be primarily during the afternoon and evening hours. With the ridge still influencing the weather locally, not expecting much change in the temperatures from where we have been with highs climbing into the low 90s Saturday and Sunday. A change in the pattern looks to arrive early next week as a seasonably strong upper level low pressure system pushes a cold front through the area with likely rain at times Monday into Tuesday. With a narrow axis of instability expected along the front, scattered thunderstorms are also expected. Shear looks to be marginal with the jet stream well north of the forecast area which will limit the severe threat. After the cold front passes, more seasonable temperatures are expected with highs closer to the low to mid 80s. A tropical system is expected to impact the Southern Gulf states early next week with potential impacts to southern Indiana going into mid-week. Models don't have a good handle on the system after it makes landfall, but there does look to be a good influx of moisture into central Indiana whether the remnants make a glancing blow across the south or something more direct. Will continue to monitor the track of the system and any potential for widespread heavy rain mid-week. && .Aviation...(18Z TAF Issuance) Issued at 108 PM EDT Thu Aug 26 2021 IMPACTS: - Convection possible in the vicinity of KIND between 21Z-23Z and KLAF between 18Z and 02Z -VFR within non-thunderstorm conditions through the TAF period. DISCUSSION: Scattered thunderstorms are developing over eastern IL and west central IN early this afternoon. This will be within the vicinity of KLAF with most likely impacts between 19Z and 22Z. Current expectations are for showers and thunderstorms to stay north of KIND, but a vicinity thunderstorm cannot be ruled out between 21Z and 23Z this evening. A wind shift boundary has formed between KIND and KLAF, with easterlies north of the boundary and southerlies south of the boundary. Winds will stay below 8 kts, so no impact directly from wind are expected. Indirectly, this boundary may be a source of lift for thunderstorm development later today, which will need to be monitored. && .IND WATCHES/WARNINGS/ADVISORIES... Heat Advisory until 8 PM EDT this evening for INZ043>048-051>057- 060>065-067>072. && Short Term...Updike Long Term...White Aviation...Updike
Hazardous weather outlook, Aug 26, 3:28 PM EDT, 2 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 328 PM EDT Thu Aug 26 2021 INZ043>048-051>057-060>065-067>072-271930- Vermillion-Parke-Putnam-Hendricks-Marion-Hancock-Vigo-Clay-Owen- Morgan-Johnson-Shelby-Rush-Sullivan-Greene-Monroe-Brown-Bartholomew- Decatur-Knox-Daviess-Martin-Lawrence-Jackson-Jennings- Including the cities of Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 328 PM EDT Thu Aug 26 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. A HEAT ADVISORY is in effect this afternoon and early evening. Heat index readings between 100 and 105 are expected. Thunderstorms are possible today and tonight. Organized severe weather is not expected. Any storm will be capable of producing heavy rain and lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated to scattered showers and storms are possible at times from Friday through Wednesday, especially during the afternoon and evening hours. Organized severe storms do not appear likely at this time, but lightning is a threat with any thunderstorm. Heavy downpours and localized flooding will also be possible. Afternoon heat index values as high as 100 to 105 degrees can be expected across portions of central Indiana Friday and perhaps Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind INZ021-028>031-035>042-049-271930- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Henry- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, and New Castle 328 PM EDT Thu Aug 26 2021 This hazardous weather outlook is for central Indiana. .DAY ONE...This Afternoon and Tonight. Thunderstorms are possible today and tonight. Organized severe weather is not expected. Any storm will be capable of producing heavy rain and lightning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated to scattered showers and storms are possible at times from Friday through Wednesday, especially during the afternoon and evening hours. Organized severe storms do not appear likely at this time, but lightning is a threat with any thunderstorm. Heavy downpours and localized flooding will also be possible. Afternoon heat index values as high as 100 to 105 degrees can be expected across portions of central Indiana Friday and perhaps Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Aug 26, 2:50 PM EDT, 3 hours 5 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
250 PM EDT Thu Aug 26 2021
INZ035-036-044-261915-
Montgomery IN-Fountain IN-Parke IN-
250 PM EDT Thu Aug 26 2021
...Strong thunderstorms will impact portions of Fountain,
northwestern Parke and northwestern Montgomery Counties through 315
PM EDT...
At 249 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Williamsport to 6 miles southwest of
Veedersburg to near Newport. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Veedersburg around 255 PM EDT.
This includes Interstate 74 between mile markers 8 and 28.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3998 8743 3999 8743 4003 8739 4018 8739
4020 8701 4002 8700 3990 8707 3994 8743
3995 8742 3996 8742 3995 8743 3996 8744
TIME...MOT...LOC 1849Z 270DEG 37KT 4029 8738 4003 8731 3983 8746
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
AWSpecial weather statement, Aug 26, 3:24 PM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
324 PM EDT Thu Aug 26 2021
INZ035-036-262000-
Montgomery IN-Fountain IN-
324 PM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of southeastern
Fountain and southwestern Montgomery Counties through 400 PM EDT...
At 323 PM EDT, Doppler radar was tracking a strong thunderstorm near
Veedersburg, or 17 miles west of Crawfordsville, moving east at 15
mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of southeastern
Fountain and southwestern Montgomery Counties, including the
following locations... Wallace, Waveland, Hillsboro, Yeddo,
Waynetown, Shades State Park, Kingman and Alamo.
This includes Interstate 74 between mile markers 15 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4013 8725 4013 8694 3987 8702 3989 8709
3995 8709 3995 8726 3997 8732
TIME...MOT...LOC 1923Z 282DEG 14KT 4003 8723
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
AUSpecial weather statement, Aug 26, 3:50 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
350 PM EDT Thu Aug 26 2021
INZ036-044-045-262015-
Montgomery IN-Putnam IN-Parke IN-
350 PM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of northeastern Parke,
southwestern Montgomery and northwestern Putnam Counties through 415
PM EDT...
At 350 PM EDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Rockville, or 14 miles southwest of
Crawfordsville, moving east at 15 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northeastern Parke,
southwestern Montgomery and northwestern Putnam Counties, including
the following locations... New Market, Shades State Park,
Russellville, Waveland and Alamo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3995 8715 3995 8709 4000 8709 3999 8682
3976 8695 3988 8719
TIME...MOT...LOC 1950Z 282DEG 13KT 3990 8710
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
AUSpecial weather statement, Aug 26, 5:19 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
519 PM EDT Thu Aug 26 2021
INZ048-049-057-262145-
Rush IN-Henry IN-Hancock IN-
519 PM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of eastern Hancock,
northwestern Rush and southwestern Henry Counties through 545 PM
EDT...
At 518 PM EDT, Doppler radar was tracking a strong thunderstorm 10
miles southwest of New Castle, or 19 miles west of Cambridge City.
This storm was nearly stationary.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of eastern Hancock,
northwestern Rush and southwestern Henry Counties, including the
following locations... Carthage, Greensboro, Knightstown, Kennard,
Shirley, Wilkinson and Spiceland.
This includes Interstate 70 between mile markers 111 and 121.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3973 8564 3993 8565 3993 8545 3972 8544
TIME...MOT...LOC 2118Z 081DEG 1KT 3983 8553
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
50Special weather statement, Aug 26, 5:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
555 PM EDT Thu Aug 26 2021
INZ038-039-262230-
Tipton IN-Hamilton IN-
555 PM EDT Thu Aug 26 2021
...A strong thunderstorm will impact portions of north central
Hamilton and southern Tipton Counties through 630 PM EDT...
At 555 PM EDT, Doppler radar was tracking a strong thunderstorm near
Tipton, or 17 miles south of Kokomo. This storm was nearly
stationary.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tipton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4025 8586 4014 8601 4023 8619 4034 8609
TIME...MOT...LOC 2155Z 216DEG 3KT 4023 8606
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
50The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 3:09 AM EDT | Heat Advisory | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 17 hr |
| Aug 26, 2:50 PM EDT | Special Weather Statement | IND | Fountain | 25 min |
| Aug 26, 3:24 PM EDT | Special Weather Statement | IND | Fountain | 36 min |
| Aug 26, 3:50 PM EDT | Special Weather Statement | IND | Parke | 25 min |
| Aug 26, 5:03 PM EDT | Areal Flood Warning | IND | Hancock, Henry, Rush | 5 hr |
| Aug 26, 5:19 PM EDT | Special Weather Statement | IND | Henry | 26 min |
| Aug 26, 6:19 PM EDT | Areal Flood Warning | IND | Hamilton, Hancock, Madison, Marion, Tipton | 3 hr |
Nearby
Special Weather Statements in Indiana, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.